MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M006630222B1
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is unavailable to be returned; therefore no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The supplied image appears to present two-2 unknown length segments of skived/cut black polymer jack material on a surgical wipe.As noted in the warnings section of the devices instructions for use (dfu), "if resistance is felt or if the tip's behavior and/or location seem improper, stop manipulating the wire and/or catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the zipwire hydrophilic guidewire's tip, damage to the catheter, or damage to the urinary system.If necessary, remove the zipwire hydrophilic guidewire and ancillary device or scope as a complete unit to avoid complications." as indicated in the precautions section of the device instructions for use (dfu), "the zipwire hydrophilic guidewire should be advanced through the scope in short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided to date, it appears that clinical and/or procedural factors have contributed to the event as report.The patient information and the initial reporter's first and last name along with occupation were not provided at the time of this report.If there is any further relevant information received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Coating peeled off while in ureteroscope and was retrieved from the ureter.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska, mn
MDR Report Key10168113
Report Number2126666-2020-00036
Device Sequence Number14361607
Product Code EZB
UDI-Device Identifier08714729764274
UDI-Public08714729764274
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberM006630222B1
Device Catalogue Number630-222B
Device Lot Number5705157
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2020
Initial Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1